Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 51, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 19, 2019, 9:45 AM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2019, 9:45 AM CDT (14:45 UTC)
- Expired
- Sep 19, 2019, 10:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 39 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WFUS54 KLCH 191445
TORLCH
LAC019-023-191515-
/O.NEW.KLCH.TO.W.0051.190919T1445Z-190919T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
945 AM CDT Thu Sep 19 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Cameron Parish in southwestern Louisiana...
Southwestern Calcasieu Parish in southwestern Louisiana...
* Until 1015 AM CDT.
* At 945 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of West Orange, moving northeast at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lake Charles around 1015 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3005 9373 3006 9371 3005 9370 3007 9370
3021 9345 3010 9328 2998 9365
TIME...MOT...LOC 1445Z 241DEG 34KT 3004 9362
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
061 follow-up statement
123
WWUS54 KLCH 191503
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1003 AM CDT Thu Sep 19 2019
LAC023-191512-
/O.CAN.KLCH.TO.W.0051.000000T0000Z-190919T1515Z/
Cameron LA-
1003 AM CDT Thu Sep 19 2019
...THE TORNADO WARNING FOR NORTHWESTERN CAMERON PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has move out of
Cameron. Therefore, the warning has been cancelled.
LAT...LON 3005 9372 3006 9371 3006 9370 3007 9370
3021 9345 3010 9328 3005 9343
TIME...MOT...LOC 1502Z 241DEG 34KT 3013 9344
$$
LAC019-191515-
/O.CON.KLCH.TO.W.0051.000000T0000Z-190919T1515Z/
Calcasieu LA-
1003 AM CDT Thu Sep 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
SOUTHWESTERN CALCASIEU PARISH...
At 1002 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Carlyss, or 8 miles southwest of Sulphur, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Charles around 1015 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3005 9372 3006 9371 3006 9370 3007 9370
3021 9345 3010 9328 3005 9343
TIME...MOT...LOC 1502Z 241DEG 34KT 3013 9344
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 19, 6:48 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 19, 6:48 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
648 AM CDT Thu Sep 19 2019
.DISCUSSION...
19/12Z TAF Issuance.
&&
.AVIATION...
A broad swath of tstms arcs acrs SE TX, with a persistent band of
+RA. This activity will continue to impact BPT through much of
the morning, with IFR/LIFR cigs/vsbys in periods of +RA, as well
as frequent ltg and gusty winds. Conditions should gradually
improve through the aftn, although periods of rainfall will still
be expected. Further east, periods of light to modt rain are
expected at LCH, with ocnl lower cigs/vsbys, while intmtnt -SHRA
are possible at AEX/LFT/ARA. Rain chcs will gradually diminish
through the evening as moisture associated with TD Imelda lifts
northward.
24
&&
.PREV DISCUSSION... /issued 456 AM CDT Thu Sep 19 2019/
..Life Threatening Flash Flooding Occurring in Lower Southeast
Texas...
SYNOPSIS...
Bullet Points...
Persistent intense rain band with rainfall rates of at or above
2-3 inches per hour over portions of lower southeast Texas will
continue through at-least the mid morning before it begins to
weaken and shift somewhat to the north. Additional Rainfall
amounts for southeast Texas of 5 to 10 inches with isolated higher
amounts.
So far a swath of rainfall totals of 10 to 20 inches with
isolated amounts nearing 29 inches across portions of southeast
Texas. Any additional rainfall will cause significant and life
threatening flash flooding.
Heavy rainbands will begin to enter extreme southwest Louisiana
later this morning. Additional rainfall totals of 2 to 6 inches
with isolated higher amounts for this area.
Flash Flood Watch through 7 pm local for all of southeast Texas
and far west and southwest Louisiana.
A High Risk of Flash Flooding today for southeast Texas and a
Moderate Risk of Flash Flooding for southwest Louisiana.
Rua
DISCUSSION...
Imelda is showing why we should never take just a "minimal"
tropical storm or tropical depression lightly as slow moving
tropical systems with copious amounts of tropical moisture can
cause significant and life threatening impacts.
All the ingredients are still there for excessive rainfall to
occur in portions of southeast Texas and far southwest Louisiana.
Precipitable water values are analyzed between 2.3 and 2.5 inches
which are near or exceeding daily climo maxes. Meanwhile, good
inflow at 85H-70H around 30 knots with uni-directional winds
allowing for efficient precipitation producers and training.
Latest reliable hi-res cams continue to show persistent intense
rain bands over the southeast Texas area through at-least mid-
morning then a slow broadening and lifting of bands to the north.
At the same time we will have to watch any expansion of these
bands to the east into southwest Louisiana.
At this point, the center of Imelda is expected to move further
north today. Question is how the feeder bands with intense
rainfall set up tonight. It looks like this may a bit further to
the north, so did not extend the Flash Flood Watch past 7 pm.
However, day shift will have to take a close look at this.
High pressure at the surface and aloft begin to build over during
the weekend into early next week with a reduction in rain chances,
and still hot daytime temperatures despite the beginning of
"Fall."
Rua
MARINE...
Inflow into convergence boundary along the coast will allow for
elevated winds and seas for the southeast Texas coast through the
morning hours and will have small craft exercise caution for that
area. As the low with tropical depression Imelda moves further
north into northeast Texas, the gradient will relax somewhat.
Over the weekend, high pressure will ridge in from the east and
provide modest easterly winds and seas.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 82 71 86 69 / 80 50 50 10
LCH 82 75 86 74 / 80 30 50 10
LFT 84 74 87 72 / 60 30 50 10
BPT 81 77 85 76 / 90 50 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ027-030-041-073-
074.
TX...Flash Flood Watch through this evening for TXZ180-201-215-216-
259>262.
GM...Small Craft Exercise Caution until 10 AM CDT this morning for
GMZ450-470.
&&
AVIATION...24Hazardous weather outlook, Sep 19, 4:25 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 425 AM CDT Thu Sep 19 2019 LAZ027-030-041-073-074-TXZ180-201-215-216-259>262-201100- Vernon-Beauregard-Calcasieu-West Cameron-East Cameron-Tyler-Hardin- Jefferson-Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 425 AM CDT Thu Sep 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms with the possibility of gusty winds, locally heavy downpours, and occasional cloud to ground lighting on Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-031>033-042>045-052>055-201100- Rapides-Avoyelles-Allen-Evangeline-St. Landry-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin- 425 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Scattered thunderstorms with locally gusty winds and locally heavy downpours along with occasional cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms with locally gusty winds and locally heavy downpours along with occasional cloud to ground lightning on Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-201100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 425 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. Some thunderstorms that will produce locally higher winds and seas along with occasional cloud to water lightning for locations near the coast of southeast Texas and southwest Louisiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 19, 3:52 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 3 ENE HAMSHIRE 29.88N 94.26W
09/19/2019 M28.11 INCH JEFFERSON TX MESONET
A JEFFERSON COUNTY DD6 ALERT GAGE AS OF 3 AM CDT IS
REPORTING A STORM TOTAL RAINFALL OF 28.11 INCHES WITH
17.24 INCHES IN THE LAST 6 HOURS.
&&
JRUALocal storm report, Sep 19, 6:18 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 4 NNE HAMSHIRE 29.91N 94.29W
09/19/2019 M33.58 INCH JEFFERSON TX MESONET
A JEFFERSON COUNTY DD6 ALERT GAGE AT HIGHWAY 124 AND
NORTH FORK TAYLORS BAYOU AS OF 610 AM IS REPORTING A
STORM TOTAL RAINFALL OF 33.58 INCHES WITH 25.75 INCHES IN
THE LAST 12 HOURS.
&&
JRUALocal storm report, Sep 19, 7:23 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
723 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM FLASH FLOOD FANNETT 29.93N 94.25W
09/19/2019 JEFFERSON TX DEPT OF HIGHWAYS
TXDOT REPORTS BOTH DIRECTIONS OF I-10 CLOSED NEAR
FANNETT.
&&
MOGGEDSpecial weather statement, Sep 19, 9:02 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
902 AM CDT Thu Sep 19 2019
TXZ215-191430-
Jefferson TX-
902 AM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
930 AM CDT...
At 902 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Belle to near Port Neches. Movement was
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Port Arthur, Nederland, Groves, Port Neches, Hamshire, Central
Gardens, La Belle, Port Acres, Southeast Texas Regional Airport,
Fannett and Winnie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 9404 2997 9386 2971 9404 2966 9435
2987 9436
TIME...MOT...LOC 1402Z 231DEG 39KT 2981 9413 3005 9395
TinglerSpecial weather statement, Sep 19, 9:31 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
931 AM CDT Thu Sep 19 2019
LAZ041-073-TXZ215-216-191515-
West Cameron LA-Calcasieu LA-Orange TX-Jefferson TX-
931 AM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...SOUTHEASTERN JEFFERSON AND ORANGE
COUNTIES UNTIL 1015 AM CDT...
At 930 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Orange to 7 miles southeast of Port Arthur
to 12 miles east of High Island. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge
City, West Orange, Vinton, Central Gardens, Sabine National Wildlife,
Sabine Pass, Johnsons Bayou, Mauriceville, Port Acres, Forest
Heights, Orangefield, Edgerly, La Belle and Southeast Texas Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2975 9435 3024 9385 3025 9346 2977 9349
2969 9384 2980 9391 2985 9379 2998 9378
2999 9379 3000 9379 2984 9395 2968 9385
2968 9397 2956 9436
TIME...MOT...LOC 1430Z 291DEG 15KT 3012 9372 2985 9382 2963 9419
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:35 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 4 days |
| Sep 19, 8:48 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 9 min |
| Sep 19, 8:53 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 7 hr |
| Sep 19, 9:13 AM CDT | Special Marine Warning | LCH | 62 min | |
| Sep 19, 10:14 AM CDT | Special Weather Statement | LCH | Calcasieu | 46 min |
| Sep 19, 10:29 AM CDT | Flash Flood Warning | LCH | Cameron | 6 hr |
| Sep 19, 10:51 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 24 min |
| Sep 19, 10:59 AM CDT | Tornado Warning | LCH | Cameron | 31 min |
| Sep 19, 11:21 AM CDT | Special Weather Statement | LCH | Calcasieu | 39 min |
| Sep 19, 12:06 PM CDT | Special Marine Warning | LCH | 39 min | |
| Sep 19, 3:49 PM CDT | Areal Flood Warning | LCH | Beauregard, Calcasieu, Cameron | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.